JOURNAL ARTICLE

Retinal pigment epithelium tears following ranibizumab for exudative age-related macular degeneration

Petros E Carvounis, Andrew C Kopel, Matthew S Benz
American Journal of Ophthalmology 2007, 143 (3): 504-5
17317395

PURPOSE: To report two cases of retinal pigment epithelium (RPE) tears following intravitreous ranibizumab injection for age-related macular degeneration (AMD)-associated serous pigment epithelium detachment (PED).

DESIGN: Noncomparative case series.

METHODS: The charts of two patients who received intravitreous ranibizumab for AMD-associated PED and developed RPE tears were reviewed. Fundus photography, fluorescein angiography and optical coherence tomography performed prior to injection and upon follow-up confirmed the diagnosis.

RESULTS: Two patients with serous PED and occult choroidal neovascularization associated with AMD developed RPE tears within four weeks of injection with ranibizumab.

CONCLUSIONS: RPE tears may complicate ranibizumab intravitreous injection for the treatment of AMD-associated PEDs. Further studies need be undertaken to determine whether this complication may also occur when treating choroidal neovascular membranes not associated with PED and whether certain angiographic subtypes are more susceptible to this complication.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Related Papers

Remove bar
Read by QxMD icon Read
17317395
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"